Ask a doctor

I got radiesse injections in my cheeks 6 days ago. Swelling progressively getting worse. What should I do? (photo)

Whole face is swollen and painful, swelling gets worse each day. My eyes are starting to swell shut. The "dr office" that did the procedure told me to take 200mg of Advil every 6 hrs. Been doing so for 3 days, not helping. Also taking 50mg Benadryl every 4hrs. Thinking of going to urgent care, but don't want to pay $100's to be told to ice and rest.

Doctor Answers (8)

Swelling progressively getting worse after #Radiesse

+1
You should contact your primary care physician just to make sure it's not a worsening systemic process.  Once that has been excluded, speak with your plastic surgeon.  It is, most likely, a normal swelling response after the injections - but it's impossible to say for sure via this forum, and not something you want to take a chance with.
Sorry...
Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 140 reviews

I got radiesse injections in my cheeks 6 days ago. Swelling progressively getting worse. What should I do? (photo)

+1
While some swelling is perfectly normal and to be expected, it is fairly unusual that it is getting worse after six days. I recommend revisiting the doctor that did the injections to make sure you are not having a reaction or infection. 
Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

Swelling After Radiesse

+1

Thank you for your question and photos. Some swelling of the face is not uncommon after Radiesse injections.  It typically resolves within a week.  Higher volume injections will obviously cause more swelling. If your swelling is not better after a week, then it is reasonable to seek consultation from your doctor to make sure you are not having an infection or reaction.  Non-steriodals at higher doses can be effective.  Discuss this matter further with your doctor.

Fairfax Plastic Surgeon
5.0 out of 5 stars 20 reviews

I got radiesse injections in my cheeks 6 days ago. Swelling progressively getting worse. What should I do?

+1

You should contact and be seen by the MD that did your Radiesse injections for a check up to rule out an infection.

Web reference: http://www.beverlyhills-plasticsurgery.com/radiesse-injections/

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Swelling after Radiesse

+1
I agree with the other professionals.  This is more swelling than I normally expect 6 days out.  The discomfort also is a concern.  You should call your injecting provider and ask to be seen.  
Reno Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

The swelling you have after Radiesse is too much

+1

You should see someone.  Swelling does occur after Radiesse, but not to the extent you have and usually subsides in 3-4 days.  Either it's infected or you have an angioedema.  Either way, see someone ASAP.  My video shows a liquid facelift using Radiesse.  Steve Weiner, MD, Facial Plastics.

Web reference: http://www.theclinique.net/procedures/face/dermal-fillers/

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Swelling After Radiesse

+1

Hi Teannie.  The swelling looks profound enough that you should request an appointment with your injector or the supervising physician.  There are other options besides Advil and Benadryl that may help and those options should be considered after seeing you in the office.

Web reference: http://www.celibre.com/radiesseInjectionsBeforeAfterPictures.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Severe swelling after Radiesse injection

+1

I do not routinely use Radiesse, but your pictures show more swelling than I would expect 6 days after a filler injection.  I would recommend and in person evaluation by your injector as soon as possible.  Head to the Emergency Room or call 911 if the swelling becomes more severe,  if you have trouble breathing and/or experience any other very serious symptoms.

Best wishes, MKB

Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...